Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Recommended Posts

donstoys    2

Has anyone had adverse side effects from prolonged use of Mirapex? 

I have been on it for 12 years at 1.5 mg 3x per day.  About 3 months ago I began to crash 2-3 hours after taking my dosage.  Extreme dizziness, shortness of breath ( to the point of 80% O2), itching, finally passing out on occasion were the symptoms.  I backed the dose off to 1/2 and have seen some improvement.

Any ideas?

Share this post


Link to post
Share on other sites

After about a year of 1 mg 3x/day, I had to wean off it due to sleepiness while driving. I wasn't surprised since I've been prone to road hypnosis for years. 

Twelve years sounds like a pretty good run for any medication. What does your MDS say? 

Share this post


Link to post
Share on other sites
donstoys    2

My MDS is puzzled about why, after such a long and successful use I would not tolerate it so suddenly.  There is no research to show effects of prolonged use.

Share this post


Link to post
Share on other sites
miracleseeker    668

My mom has been on Mirapex for close to 20 years now.   It makes her super sleepy but it also takes care of the tremors and rigidity when it's taken with Stalevo.  I have decreased it for her over the years and she's not as sleepy but she also doesn't move as well either.  I think with all drugs they do wear off eventually.  You are lucky that you never had to increase during this whole time and that it worked so well for you.  Have you added any new meds recently that could interfere with Mirapex?  That could happen too

  • Like 2

Share this post


Link to post
Share on other sites
donstoys    2

Thanks for your reply.  We did add Amantadine about the time I began to have problems.  MDS and I presumed that it was the reason for the down turn so he took me off the Amantadine.  There seemed to be a slight improvement but then I spiraled down even more.  I have been at the highest dose of Mirapex for so long that it is difficult to blame it for my symptoms.  Just like your mother, I also have struggled with the sudden onset of sleep, which is a well known side effect of Mirapex. I know that I cannot continue feeling this way.  I would rather go back to the tremors and stiffness than this. 

Share this post


Link to post
Share on other sites
miracleseeker    668

Amantadine seemed to have interfered with her PD meds.  I tried it on her 3 times and it was just useless. 1.5mg is pretty high and my mom was at that dose at the very beginning and she was practically in a coma at that time.  Her neuro was not helpful but that was a long time ago and hopefully doctors are now more well informed of what the medications can do and which ones to avoid and doses to use.

Share this post


Link to post
Share on other sites
donstoys    2

Thank you for your responses, it is helpful to find others who don't necessarily respond to medications in a predictable manner.  Our daughter is a nurse, and found some research that suggests that Mirapex can have a cumulative effect after long use.  Then with some "trigger" possibly the Amantadine, the Mirapex can have an exacerbated effect.  My MDS should have known this.  Is your mother doing as well as can be expected?  Do her meds seem to be adequate?

Share this post


Link to post
Share on other sites
miracleseeker    668

Nope. My mom has severe dementia so she won't swallow her meds which is making things worse.   She is taking as much as she can tolerate but it's not enough to give her much strength and as she ages PD is kicking both our butts.  Thanks for asking.

 

 

 

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×